Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Discussion:
Leg stiffness,charlie horses???
Watch this 
View More Posts Ignore
My legs keep getting really tight, weird feeling, it comes when I start standing up. It almost feels like I need to stretch my legs.I've also been getting charlie horses in the morning, especially the morning after I have taken my Avonex... Is this my MS? Is there something I can do to relieve this tightness? Anyone else have this problem???
Posted on 04/25/08, 05:24 pm
8 Replies Add Your Reply
Reminder: This is a support group for Multiple Sclerosis (MS). We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 04/25/08  6:24pm
" Spasms or spasticity is what it is called. There are several drugs out there - Neurontin helps a little, Zanaflex is what I use, Baclofen comes in pills or if it becomes a really bad & constant issue it can be put directly into your spinal cord.

Got someone who can massage it till you get to your doc? "
View More Posts Ignore
Reply #2 - 04/25/08  6:29pm
" Oh Yeah! I definitely have this problem. I have awakened to charlie horses so bad in the morning while I'm still in bed. It is so painful I can't move or get it to losen up for a what seems like forever, but is only a minute or so. This is from my ms. Many people with ms have trouble with spasticity which is tightening of all the muscles. I hope yours doesn't get worse. Sometimes all my muscles through out my body feel like this and sometimes I don't have much trouble with it. I even get it in my hands and fingers. It sucks!! Anyhow, they do have a few meds for this if it gets bad enough. One is baclofen. I am not taking any yet. There has been a few times I probably needed too. I use an herbal supplement at night that helps me sleep and helps with muscle spasticity. Hugs, Holly "
View More Posts Ignore
Reply #3 - 04/25/08  6:30pm
" I took Avonex for two months, and it began my first spastic symptoms. I blame Avonex for it and quit taking it because of the spasticitry. "
View More Posts Ignore
Reply #4 - 04/25/08  6:38pm
" Hi,

I take Copaxone and have charlie horses in both calves at least 4-5 times a week in A.M. I have new Neuro and he won't give Baclofen until I have physical next week. But I may ask him about Zanaflex like Kelly takes.

(Hugs) Mary "
View More Posts Ignore
Reply #5 - 04/25/08  7:21pm
" Zanaflex works but it makes you really sleepy. I take it at night so I won't be stiff in morning, but if I need it in the day, I only take half. "
View More Posts Ignore
Reply #6 - 04/25/08  7:25pm
" Thank you everyone, I will ask about those meds!!!! "
View More Posts Ignore
Reply #7 - 05/05/08  9:57pm
" Regarding the stiffness, (not the CHARLEY HORSES)...I get that really tight stiffness in my legs as well. And as you said feels like they need to be stretched, thats exactly what I do to help the stiffness. I stretch SEVERAL times, even during a short walk. I stretch whenever & whereever I can. (this takes some bravery) but, I would surely say that stretching out the legs, helps tremendously. "
View More Posts Ignore
Reply #8 - 05/05/08  10:25pm
" My legs and the upper back part of my arms are the worst, just recently though I have started to have a tightening in the back of my neck, doesnt last long but feels really weird, started a couple of weeks ago, anyone else have this happen. "

Add Your Reply
Advertisement


More From Around the Web